Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A topological property of integrable systems


Author: J. C. Álvarez Paiva
Journal: Proc. Amer. Math. Soc. 128 (2000), 2507-2508
MSC (2000): Primary 37J35
Published electronically: April 7, 2000
MathSciNet review: 1756086
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

If we are given $n$ real-valued smooth functions on $\mathbb{R}^{2n}$ which are in involution, then, under some mild hypotheses, the subset of $\mathbb{R}^{2n}$ where these functions are linearly independent is not simply connected.


References [Enhancements On Off] (What's this?)

  • 1. V. I. Arnold, Mathematical methods of classical mechanics, Springer-Verlag, New York-Heidelberg, 1978. Translated from the Russian by K. Vogtmann and A. Weinstein; Graduate Texts in Mathematics, 60. MR 0690288
  • 2. Charles Ehresmann and Georges Reeb, Sur les champs d’éléments de contact de dimension 𝑝 complètement intégrables dans une variété continuement différentiable 𝑉_{𝑛}, C. R. Acad. Sci. Paris 218 (1944), 955–957 (French). MR 0014757
  • 3. C. Viterbo, A new obstruction to embedding Lagrangian tori, Invent. Math. 100 (1990), no. 2, 301–320. MR 1047136, 10.1007/BF01231188

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37J35

Retrieve articles in all journals with MSC (2000): 37J35


Additional Information

J. C. Álvarez Paiva
Affiliation: Université Catholique de Louvain, Institut de Mathématique Pure et Appl., Chemin du Cyclotron 2, B–1348 Louvain–la–Neuve, Belgium
Email: alvarez@agel.ucl.ac.be

DOI: https://doi.org/10.1090/S0002-9939-00-05783-X
Keywords: Integrable systems, Maslov index, Lagrangian submanifold
Received by editor(s): September 24, 1998
Published electronically: April 7, 2000
Communicated by: Christopher Croke
Article copyright: © Copyright 2000 American Mathematical Society